MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GEMINI; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION GEMINI; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063301080
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exact patient age unknown, but reported to be over 18 years of age.(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a gemini retrieval basket was used in a ureteroscopy (urs) procedure performed on (b)(6) 2019.According to the complainant, upon opening the basket, the sheath was noted to be broken.Preliminary investigation of the device found that the sheath was torn on the distal end.No patient complications were reported due to this event.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Exact patient age unknown, but reported to be over 18 years of age.Device code 4008 captures the reportable event of sheath torn at the distal end.Visual analysis of the returned device found the distal section of the sheath was torn/split.As per complaint information, the issue occurred during preparation.It is most likely that handling and manipulation of the device during unpacking/prepping/testing could have contributed with the reported issue.Manufacturing processes include extensive inspections to ensure that all finished devices meet specifications; however, there is no control how the devices are handled/manipulated in the field.Based on the information available and the analysis performed, the investigation conclusion code for the reported complaint will be documented as "adverse event related to procedure." since the adverse event occurred during the procedure and the device had no influence on event.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.Correction to adverse event problem evaluation conclusion codes and device analysis results narrative.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block a2: exact patient age unknown, but reported to be over 18 years of age.Block h6: device code 4008 captures the reportable event of sheath torn at the distal end.Block h10: visual analysis of the returned device found the distal section of the sheath was torn/split.As per complaint information, the issue occurred during preparation.It is most likely that handling and manipulation of the device during unpacking/prepping/testing could have contributed with the reported issue.Manufacturing processes include extensive inspections to ensure that all finished devices meet specifications; however, there is no control how the devices are handled/manipulated in the field.Based on the information available and the analysis performed, the investigation conclusion code for the reported complaint will be documented as "unintended use error caused or contributed to event" since the interaction between the user and device, or sample, caused or contributed to the error.This includes unintended inappropriate use of the device and incorrect sample preparation.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.A labeling review was performed and no anomalies were noted.
 
Event or Problem Description

Brand Name
GEMINI
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8847750
Report Number3005099803-2019-03820
Device Sequence Number2515566
Product Code FFL
UDI-Device Identifier08714729087410
UDI-Public08714729087410
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2022
Device Model NumberM0063301080
Device Catalogue Number330-108
Device Lot Number0023787357
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2019
Initial Date Received by Manufacturer 07/02/2019
Supplement Date Received by Manufacturer07/31/2019
10/25/2019
Initial Report FDA Received Date07/31/2019
Supplement Report FDA Received Date08/22/2019
11/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1